North Dakota, 2005

Hail in North Dakota, August 30, 2005

August 30, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 30, 2:20 PM CST, 5 hours earlier.

Area forecast discussion, Aug 30, 2:20 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT TUE AUG 30 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SHORTWAVE AND ASSOCIATED SFC TROUGH AND FRONT MOVING SLOWER THAN
EARLIER ANTICIPATED. EXPECT FRONTAL PASSAGE AROUND 5 TO 7 PM ACROSS
WESTERN NORTH DAKOTA. MAIN CONCERN WILL BE GUSTY WINDS AS MONTANA
HAS BEEN REPORTING 30 TO 40 KT WIND GUSTS BEHIND THE FRONT. WILL
ISSUE A WIND ADVISORY FOR THE WESTERN THIRD OF THE STATE THIS
EVENING. MODELS CONTINUE TO BUILD UP CAPE ACROSS THE REGION TONIGHT
SO A SHORT PERIOD OF THUNDERSTORMS WITH THE FRONTAL PASSAGE IS
STILL THE CURRENT THINKING. AFTER THE FRONT MOVES THROUGH PRECIP
SHOULD MOVE OUT OF THE REGION AFTER SUNRISE SO WILL KEEP WEDNESDAY
DRY. REMAINDER OF THE WEEK WILL BE SPENT UNDER A BUILDING 500 MB
RIDGE SO EXPECT QUIET WEATHER WITH A SLOW WARMING TREND.

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT
ON SATURDAY THE UPPER LEVEL H500 RIDGE AXIS IS OVER THE CENTRAL
CONUS...THEN SHIFTS EASTWARD ON SUNDAY AS A H500 TROUGH MOVES
EASTWARD OVER THE ROCKIES. BY MONDAY MORNING THE H500 TROUGH IS
EMERGING EAST OF THE ROCKIES BRINGING SHORTWAVE ENERGY TO THE
NORTHERN PLAINS...WITH AN ASSOCIATED SURFACE FRONT. HAVE INTRODUCED
CHANCE OF THUNDERSTORMS MONDAY AND SHOWERS MONDAY NIGHT TO THE
REGION. HAVE KEPT TUESDAY DRY FOR NOW AS MOST OF THE SHORTWAVE
ENERGY IS EAST OF THE FORECAST AREA...BUT MAY SEE SOME LIGHT SHOWERS
TUESDAY WITH THE MAIN H500 COLD POOL IN SOUTH CENTRAL CANADA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY...WESTERN THIRD...TONIGHT.

&&

WAA/JV
Hazardous weather outlook, Aug 30, 3:03 AM CST, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CDT TUE AUG 30 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-310915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
403 AM CDT TUE AUG 30 2005 /303 AM MDT TUE AUG 30 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN NORTH DAKOTA THIS
MORNING THEN SLOWLY EAST ACROSS CENTRAL NORTH DAKOTA LATE THIS
AFTERNOON AND EARLY TONIGHT. GOOD DAYTIME HEATING AND DEWPOINTS
IN THE 50S WILL LEAD TO MODERATE INSTABILITY THIS AFTERNOON WITH
CAPES BETWEEN 1000 AND 2000 J/KG. THUNDERSTORMS MAY DEVELOP THIS
AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS...SOME COULD BE
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Divide

When
August 30, 7:20 PM CST to 7:22 PM CST
Where
Divide County, 5 mi SW of Noonan
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.833, -103.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470761.